MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM-NEURO PATIENT INTERFACE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM-NEURO PATIENT INTERFACE; STIMULATOR, NERVE
Model Number 8253410
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that patient interface was not working properly.There was no patient impact.
 
Additional Manufacturer Narrative
Continuation of d11: section d information references the main component of the system.Other relevant device(s) are: product id: 8253402, serial/lot #: (b)(6).H3: patient interface-analysis found the housing was cracked.The clips and wave springs are worn.The housing, clips and wave springs has been replaced.The device has been successfully tested and passed according to manufacturing specifications.Mainframe - analysis found that the customer compliant hasn't been confirmed.The device functionality is in good condition.Further inspection visually the bezel and the left trim are cracked and the rubber feet are worn.The bezel and the left trim have been replaced.Also the rubber feet was replaced.The device has been successfully tested and passed according to manufacturing specifications.The customer volume settings for '4 channels' was set to 5%.H6: the fdm 4118, fdr 3233 and fdc 11 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that mainframe stated that the event that occurred during a procedure for left sided cholesteatoma removal: where in a nurse was assigned to the case decreased the volume of the nim to the minimum of 5% due to excess noise without consulting or advising the surgeon.During the mastoidectomy, the surgeon exposed the left facial nerve and tried to stimulate the nerve but heard no response.The surgeon asked the nurse if everything was alright with the nim.The nurse informed the surgeon that the volume was turned down at the beginning of the procedure.She then turned the volume up to 50%; after which the nerve did not respond and they concluded that nerve integrity was compromised.The surgeon thought that nim's volume was on during all the procedure.Since the volume was decreased to 5% for the majority of the approach to the facial nerve, it can be assumed that the surgeon damaged the nerve during that time.The patient currently has unresolved severe left-sided facial paralysis.

Brand Name
NIM-NEURO PATIENT INTERFACE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10654630
Report Number1045254-2020-00460
Device Sequence Number11568037
Product Code ETN
UDI-Device Identifier00643169283299
UDI-Public00643169283299
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8253410
Device Catalogue Number8253410
Device Lot Number209016911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;